Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 11, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 5, 2020, 6:35 AM EST for Clarke County, Greene County, Oconee County, Georgia. It took effect at Jan 5, 2020, 11:30 AM EST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2020, 6:35 AM EST (11:35 UTC)
- In effect from
- Jan 5, 2020, 11:30 AM EST
- Expired
- Jan 5, 2020, 11:17 PM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 13.15 ft at Jan 5, 2020, 6:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
050 WGUS42 KFFC 051135 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 635 AM EST Sun Jan 5 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Oconee River near Penfield affecting Clarke...Greene and Oconee Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC059-133-219-060135- /O.NEW.KFFC.FL.W.0011.200105T1630Z-200106T1424Z/ /PNFG1.1.ER.200105T1630Z.200106T0000Z.200106T0824Z.NO/ 635 AM EST Sun Jan 5 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Oconee River near Penfield. * From this morning until Monday morning. * At 6 AM Sunday the stage was 12.5 feet...and rising. * Minor flooding is forecast. * Flood stage is 13 feet. * Forecast to rise above flood stage by late this morning and continue to rise to near 13.4 feet by this evening. The river will fall below flood stage by early Monday morning. * At 13 feet...Flood Stage is reached. Minor flooding occurs along the river upstream and downstream from the gage on the Georgia Highway 15 bridge. The right bank begins to overflow into agricultural land and pastures with a foot or two of water. && LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327 $$
3 follow-up statements
098
WGUS82 KFFC 051553
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1053 AM EST Sun Jan 5 2020
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
GAC021-153-169-207-289-060553-
/O.EXT.KFFC.FL.W.0010.000000T0000Z-200106T0712Z/
/MACG1.1.ER.200104T2251Z.200105T0815Z.200106T0112Z.NO/
1053 AM EST Sun Jan 5 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until late tonight.
* At 10AM Sunday the stage was 18.4 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by this
evening.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC059-133-219-060553-
/O.EXT.KFFC.FL.W.0011.200105T1701Z-200106T1200Z/
/PNFG1.1.ER.200105T1701Z.200106T0000Z.200106T0600Z.NO/
1053 AM EST Sun Jan 5 2020
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Oconee River near Penfield.
* From this afternoon until Monday morning.
* At 10AM Sunday the stage was 12.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 13.4 feet by this evening.The river will fall below
flood stage by after midnight tomorrow.
* At 13.0 feet...Flood Stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the Georgia
Highway 15 bridge. The right bank begins to overflow into
agricultural land and pastures with a foot or two of water.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$548 WGUS82 KFFC 060041 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 741 PM EST Sun Jan 5 2020 ...The Flood Warning continues for the following rivers in Georgia... Oconee River near Penfield affecting Clarke...Greene and Oconee Counties GAC059-133-219-060908- /O.EXT.KFFC.FL.W.0011.000000T0000Z-200106T0908Z/ /PNFG1.1.ER.200105T1815Z.200105T2145Z.200106T0308Z.NO/ 741 PM EST Sun Jan 5 2020 ...Flood Warning extended until late tonight...The Flood Warning continues for The Oconee River near Penfield. * Until late tonight. * At 7PM Sunday the stage was 13.1 feet...and slowly falling. * Minor flooding is occurring. * Flood stage is 13 feet. * The river will continue to fall to below flood stage by tonight. * At 13 feet...Flood Stage is reached. Minor flooding occurs along the river upstream and downstream from the gage on the Georgia Highway 15 bridge. The right bank begins to overflow into agricultural land and pastures with a foot or two of water. && LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327 $$
731 WGUS82 KFFC 060417 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1117 PM EST Sun Jan 5 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Oconee River near Penfield affecting Clarke...Greene and Oconee Counties GAC059-133-219-060447- /O.CAN.KFFC.FL.W.0011.000000T0000Z-200106T0908Z/ /PNFG1.1.ER.200105T1815Z.200105T2145Z.200106T0320Z.NO/ 1117 PM EST Sun Jan 5 2020 The Flood Warning is cancelled for The Oconee River near Penfield. * This takes effect immediately. * At 11 PM Sunday the stage was 12.9 feet...and falling. * Flood stage is 13 feet. * The river will continue to fall. * At 11 feet...Bankfull conditions occur upstream and downstream from the gage on the Georgia Highway 15 bridge. Some low lying areas on the right bank just begin to overflow. && LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 5, 6:20 AM EST, 15 minutes earlier.
Area forecast discussion, Jan 5, 6:20 AM EST, 15 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 620 AM EST Sun Jan 5 2020 ...12Z Aviation Forecast Discussion... .SHORT TERM /Today through Monday/... Dry and seasonably cool today and tonight as shallow northwest flow establishes itself behind the exiting system. Relatively flat progressive pattern continues with upper flow transitioning to west and even slightly southwesterly by Monday facilitating a quick moderation of temperatures back to above normal. Winds may be a little gusty early today across parts of the area but diminish through the day. 20 .LONG TERM /Monday Night through Saturday/... A weak shortwave and surface cold front will quickly traverse the area at the onset of the long-term forecast period Tuesday. With little in the way of moisture return ahead of this system, only light rain showers are expected across primarily north Georgia. Showers will come to an end by Tuesday afternoon/evening as the system exits eastward with total QPF expected to be under a quarter inch. A quiet respite will begin Wednesday as surface high pressure settles into the Southeast and zonal flow prevails aloft. While dry conditions should last into the day Thursday, quick changes will be underway as the flow aloft transitions to southwest flow in response to a digging trough over the Rockies. Meanwhile, as the surface high transitions off the Atlantic coast, surface flow will become southeasterly with moisture quickly increasing across the area. The couple of dry days will therefore come to a quick end with shower chances beginning to increase by Thursday night into Friday morning. The trough will dig further into the Southern Rockies by Friday as a shortwave rounds its base which will serve to further increase southwest flow across our region. Rainfall coverage is thus expected to increase on Friday as perturbations work through the southwest upper flow. While timing discrepancies remain, a wet pattern will persist at least into next weekend. By Saturday, the threat for heavy rainfall and thunderstorms is likely to increase as a surface low develops to our west. Severe potential will need to be monitored by this time frame as well. Temperatures will run above normal through the period with well above normal temperatures by the end of the week into the weekend. RW && .AVIATION... 12Z Update... VFR conditions will prevail through this forecast period at the TAF sites. Area of MVFR ceilings in far north Georgia should diminish by 18Z. West to northwest winds 6-10kt will diminish gradually through the period becoming west 5kt or less by 00Z. //ATL Confidence...12Z Update... High. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 36 60 42 / 0 0 0 20 Atlanta 52 36 59 45 / 0 0 0 20 Blairsville 48 31 55 37 / 0 0 0 50 Cartersville 52 33 59 42 / 0 0 0 30 Columbus 57 36 64 45 / 0 0 0 10 Gainesville 51 36 58 42 / 0 0 0 30 Macon 56 36 63 43 / 0 0 0 5 Rome 52 33 59 42 / 0 0 0 40 Peachtree City 54 35 61 44 / 0 0 0 20 Vidalia 57 37 64 43 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....RW AVIATION...20
Hazardous weather outlook, Jan 5, 3:29 AM EST, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 329 AM EST Sun Jan 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 329 AM EST Sun Jan 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated thunderstorms will be possible late Friday into Saturday. The primary hazard from any thunderstorms will be occasional lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.